Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 195, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 12, 2004, 2:42 PM MDT for Mora County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2004, 2:42 PM MDT (20:42 UTC)
- Expired
- Aug 12, 2004, 3:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:00 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 12, 11:00 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT THU AUG 12 2004 CORRECTED PRODUCT TITLE .UPDATE...SPREAD SEVERE WEATHER THREAT INTO THE RIO GRANDE VALLEY THIS AFTERNOON AND THIS EVENING. A PASSING THERMAL TROUGH...SHORT WAVE AND UPPER JET COULD WORK WITH STRONG SURFACE HEATING AND A MOIST LOWER ATMOSPHERE TO CAUSE A FEW OF THE THUNDERSTORMS THAT ROLL OFF THE NORTHWEST MOUNTAINS TO BECOME SEVERE AS THEY SWEEP ACROSS THE CENTRAL VALLEY. .PREV DISCUSSION...257 AM MDT THU AUG 12 2004 TODAY WILL BE ANOTHER ACTIVE DAY WEATHER WISE ACROSS PORTIONS OF THE NEW MEXICO. FROM THE CENTRAL MOUNTAINS EAST...EXPECT ANOTHER AFTERNOON AND EVENING OF STRONG TO SEVERE THUNDERSTORMS. THE UPR LVL HIGH WILL REMAIN OVER AZ LEAVING NM IN NORTH TO NORTHWEST FLOW ALOFT. SHOWERS AND THUNDERSTORMS THAT FORM OVER THE MOUNTAINS DURING THE AFTERNOON WILL MOVE OFF INTO THE ADJACENT HIGH PLAINS AND PERHAPS ONTO THE LOWER PLAINS FURTHER EAST AS THE AFTERNOON PROGRESSES INTO THE EVENING HOURS. BY FRIDAY AFTERNOON...ANOTHER ACTIVE DAY...WITH AN UPR LVL JET FORMING OVER THE AREA...THIS WILL BRING A COLD FRONT THROUGH THE EASTERN PLAINS FOR A COOLER DAY FRIDAY. EXPECTING ANOTHER EAST WIND EVENT DURING THE OVERNIGHT HOURS THURSDAY NIGHT AND HAVE ALSO INCLUDED SOME PATCHY FOG AS WELL INTO FRIDAY MORNING. EXTENDED FORECAST WILL REMAIN THE SAME WITH VERY LITTLE TO NO CHANGES. 16 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Aug 12, 10:47 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 AM MDT THU AUG 12 2004 UPDATED DAY ONE AND SPOTTER INFORMATION STATEMENT NMZ001>021-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1047 AM MDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EASTWARD TO NEW MEXICO/S EASTERN BORDER THIS AFTERNOON AND THIS EVENING. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. FURTHERMORE...TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND ISOLATED TORNADOES MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO FRIDAY AND SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT IN THE FOLLOWING COUNTIES...RIO ARRIBA...SANTA FE...SANDOVAL...BERNALILLO...VALENCIA...SOCORRO...TAOS... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN AND CHAVES. 44
In the hours before
Special weather statement, Aug 12, 2:40 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-122200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 240 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM TONIGHT FOR CENTRAL AND EASTERN NEW MEXICO... STRONG THUNDERSTORMS ARE EXPECTED TO INCREASE OVER NORTHEAST AND NORTH CENTRAL NEW MEXICO DURING MID AFTERNOON THEN MOVE STEADILY SOUTH THROUGH EAST CENTRAL NEW MEXICO DURING LATE AFTERNOON AND EARLY THIS EVENING. STORMS NOW STRETCH FROM NEAR RATON SOUTH ALONG INTERSTATE 25 NEAR LAS VEGAS. A PERIOD OF RAPID STORM DEVELOPMENT AND INTENSIFICATION TO SEVERE LEVELS WITH POSSIBLE DAMAGING WINDS OF GREATER THAN 60 MPH AND 2 INCH DIAMETER HAIL IS EXPECTED FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO BETWEEN 3 PM AND 8 PM TODAY. THE GREATEST RISK OF SEVERE WEATHER WILL BE ALONG AND EAST OF LINE FROM TAOS TO SANTA FE TO EDGEWOOD TO MOUNTAINAIR AND TO RUIDOSO. THE THREAT AREA EXTENDS EAST TO CLAYTON...TUCUMCARI...CLOVIS...PORTALES AND ROSWELL. REMAIN ALERT TO STRONG STORMS MOVING NORTH TO SOUTH AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS FOR YOUR AREA THIS AFTERNOON. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 48 min |
| Aug 11, 7:47 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 43 min |
| Aug 11, 9:35 PM MDT | Flash Flood Warning | ABQ | Lincoln | 55 min |
| Aug 12, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Aug 12, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 48 min |
| Aug 12, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 47 min |
| Aug 12, 4:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Aug 12, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 39 min |
| Aug 12, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 60 min |
| Aug 12, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.